MAUDE Adverse Event Report: ENDOGASTRIC SOLUTIONS, INC ESOPHYX Z+; ODE

ENDOGASTRIC SOLUTIONS, INC ESOPHYX Z+; ODE
Model Number R2007
Medical Device Problem Codes Contamination (1120); Biocompatibility (2886); Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Abscess (1690)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A medwatch supplemental report is being submitted due to a retrospective review of egs complaints [(b)(4)] by merit medical's systems inc, [(b)(4)] pms team for any identified complaint discrepancies requiring corrections/additional information per 21 cfr 803.Merit medical systems inc.(b)(6).Corrections to egs medwatch report: b.3 - updated approx date of event.B.7 history updated to include hiatal hernia gerd d6a - implant date added updated g code to 788 updated b code to include 4117 replaced c code to include 3221 updated d code to include 67 h.8 updated to reflect [x] initial use.
 
Event or Problem Description
Prior to the tif procedure the patient was noted to have had a consistent hiccup for one year preceding the tif procedure.Additionally, the patient was noted to have grade c esophagitis which is a contraindication for the tif procedure.The patient underwent a ctif procedure (consisting of a hiatal hernia repair (hhr) procedure conducted laparoscopically, followed by a transoral incisionless fundoplication (tif) procedure).Following the ctif procedure, the patient was experiencing pain and was kept for observation.Despite the continued pain, the patient was discharged from the hospital after five days following the hhr and tif procedures.The patient continued to experience the same pain noted immediately post ctif, visited, and was admitted to a second medical facility (admission date unknown).Additionally, at the second medical facility, the patient was retching and the hiccups persisted.The patient underwent a ct scan on an unknown date and was diagnosed with an abscess.
 
Additional Manufacturer Narrative
The physician is not alleging the esophyx device malfunctioned thus contributing to or causing the reported abscess and the device has not been returned to endogastric solutions (egs) for evaluation.The esophyx device was discarded at the original medical facility by the hospital staff.The physician believes a displaced fastener and bacterial translocation from seating the mesh may have caused or contributed to the abscess.Based on the available information received by egs, the cause of the reported incident could not be conclusively determined.It cannot be conclusively determined if the hhr procedure, tif procedure, use of bougies, or a combination of events contributed to or caused this adverse event.A follow up report will be submitted if additinoal information is received.
 
Additional Manufacturer Narrative
This medwatch supplemental report is being submitted for more robust device coding and use of annex a as requested by the fda.Merit medical systems inc.1600 west merit parkway, south jordan, ut 84095, 801-253-1600.Corrections to this medwatch report: updated f codes to include:4652.Updated a codes to include 2923, 2886, 4001, and 1120.

Brand Name
ESOPHYX Z+
Common Device Name
ODE
Manufacturer (Section D)
ENDOGASTRIC SOLUTIONS, INC
18109 ne 76th street
suite 100
redmond WA 98052
Manufacturer (Section G)
ENDOGASTRIC SOLUTIONS, INC
18109 ne 76th st
suite 100
redmond WA 98052
Manufacturer Contact
darin hammers
18109 ne 76th st
redmond, WA 98052
8885183636
MDR Report Key19602150
Report Number3005473391-2024-00226
Device Sequence Number17002617
Product Code ODE
UDI-Device Identifier00810275011089
UDI-Public(01)00810275011089(17)251213(10)403704
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K240879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2025
Device Model NumberR2007
Device Catalogue NumberR2007
Device Lot Number403704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer08/23/2024
09/17/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date08/26/2024
09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale